Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2015  |  Volume : 47  |  Issue : 1  |  Page : 121--122

Reversible bilateral ototoxicity in a patient with chronic hepatitis B during peginterferon alpha-2a treatment

Hasan Tahsin Gozdas, Oguz Karabay 
 Department of Infectious Diseases and Clinical Microbiology, Sakarya University Faculty of Medicine, Sakarya, Turkey

Correspondence Address:
Dr. Hasan Tahsin Gozdas
Department of Infectious Diseases and Clinical Microbiology, Sakarya University Faculty of Medicine, Sakarya
Turkey

Peginterferon alpha-2a (PEG IFN α-2a) is frequently used in chronic hepatitis B (CHB)treatment. Numerous adverse events can be noted during this therapy such as flu-like disease, rash, weight loss and depression. However, PEG IFN α-2a related ototoxicity seems to be an uncommon entity. Ototoxicity can be detected objectively by audiometry. In this paper, we present a case of CHB who developed reversible bilateral ototoxicity during PEG IFN α-2a treatment. Due to ototoxicity detected objectively by audiogram, treatment was ceased at sixth month and ototoxicity completely recovered one month after stopping the drug.


How to cite this article:
Gozdas HT, Karabay O. Reversible bilateral ototoxicity in a patient with chronic hepatitis B during peginterferon alpha-2a treatment.Indian J Pharmacol 2015;47:121-122


How to cite this URL:
Gozdas HT, Karabay O. Reversible bilateral ototoxicity in a patient with chronic hepatitis B during peginterferon alpha-2a treatment. Indian J Pharmacol [serial online] 2015 [cited 2020 Feb 26 ];47:121-122
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2015;volume=47;issue=1;spage=121;epage=122;aulast=Gozdas;type=0